Wisconsin, 2022Damaging Winds in Wisconsin, June 21, 2022
June 21, 2022 · NWS MKX · 6 events in 5 counties and zones
A line of thunderstorms along a cold front produced strong winds and tree damage in some areas across southern WI.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms along a cold front produced strong winds and tree damage in some areas across southern WI.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 21, 1:34 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 21, 1:34 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
234 PM CDT Tue Jun 21 2022
.SHORT TERM...
(Issued 230 PM CDT Tue Jun 21 2022)
Tonight through Wednesday night:
Over the next few hours through the late evening some isolated to
scattered thunderstorms may begin to develop as a front begins
pushing through. The environment is very unstable with MLCAPE in
excess of 2000 J/kg but with very little shear (06 km shear < 25
kts) so storms would likely be unorganized and becoming outflow
dominant rather quickly. This outflow could act as a forcing
mechanism for new storms as others die out. There is some risk for
a few severe storms however with towering storms from all that
instability bringing potential for some large hail and damaging
wind gusts. Damaging wind gust potential is certainly heightened
with a bit of an inverted V sounding with moderate theta-e
differences and DCAPE in excess of 1300 J/kg. The concerns for
storms is the weak forcing and the fact that we are fighting
75-100 J/kg of MLCIN which be be hard to overcome.
Into the late evening the front will push out leaving high
pressure to push in behind. The upper levels will feature mostly
zonal flow through Wednesday before a shortwave pushes through
Wednesday night. However given lack of moisture in the low to
midlevels expect the region to remain dry. generally expect warm
conditions Wednesday with clear skies and light northwest winds.
Kuroski
&&
.LONG TERM...
(Issued 230 PM CDT Tue Jun 21 2022)
Thursday through Tuesday:
High pressure and large scale ridging will dominate much of the
extended period through Friday with mostly warm temperatures in
the mid to upper 80s through this period. Thursday the high will
remain in place for the most part though slowly shifting east.
Friday will feature a chance for shower/storms primarily to the
far northwest given the boundary to the west and decent forcing
but in our CWA the moisture still lacks for the most part making
it tough to see storms in southern Wisconsin. Into Saturday things
become more uncertain but it appears as though storms will push
through along a frontal boundary (with UL support from a
shortwave) with better moisture available in the low to mid
levels. It will be possible for some severe convection with this
front as there looks to be plenty of instability on models and at
least decent shear capable of organizing storms.
Beyond Saturday the front will cool temperatures down a bit and
usher in another strong high pressure region to the area. While
the upper level will lag a bit with a longwave trough pushing
through the area with also become entrenched in another ridge for
at least a period beginning next week. Either way we look to
remain mostly dry from Sunday through at least much of Tuesday
under strong high pressure.
Kuroski
&&
.AVIATION...
(Issued 230 PM CDT Tue Jun 21 2022)
Modest west to southwest winds during the day today with no real
concerns for VSBYS or CIGS as VFR conditions are expected.
However, there is a risk of isolated strong storms that could
begin over the next few hours with heavy rain and hail possible
with damaging wind gusts as well. These may not affect TAF site
given the isolated nature but if they were to, some temporary
reductions in VSBYS would be likely. This would be main from the
late afternoon through the late evening before thunderstorms are
no longer a concern.
Kuroski
&&
.MARINE...
(Issued 230 PM CDT Tue Jun 21 2022)
Southwest winds continue this afternoon with gusts up to 25 knots
along the lakeshore with gusts to 30 knots over the northern half
of the lake as low pressure over Ontario will gradually continue
east northeast as it moves over James Bay tonight. A front will
move through this evening in association with the low, with the
potential for thunderstorms along the front that could produce
some stronger winds. Behind the front winds will shift to the
northwest becoming lighter as high pressure builds in. Light and
variable winds are expected to continue through the rest of the
week.
Kuroski
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 7 PM Tuesday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 9 PM
Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 21, 1:41 PM CST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
241 PM CDT Tue Jun 21 2022
WIZ046-047-051-052-056>060-062>072-221945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
241 PM CDT Tue Jun 21 2022
This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A Heat Advisory remains in effect for all of southern Wisconsin
until 7 PM CDT, for heat index values of 100 to 107.
There is a chance for a few strong to severe thunderstorms late
this afternoon and evening. Gusty winds, hail and heavy rain are
the primary concern for any stronger storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Slight chance for thunderstorms Friday, but better chances hold
off until Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this afternoon and
evening.
LMZ643>646-221945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
241 PM CDT Tue Jun 21 2022
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
A Small Craft Advisory remains in effect this afternoon and
evening for southwest winds to 25 knots.
There is a chance for thunderstorms this evening. Gusty winds will
be possible with any stronger storm.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Slight chance for thunderstorms Friday, but better chances hold
off until Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-221945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
241 PM CDT Tue Jun 21 2022
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
Southwest gusts up to 30 knots this afternoon and evening across
the north half of the lake.
There is a chance for thunderstorms this evening. Gusty winds will
be possible with any stronger storm.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Slight chance for thunderstorms Friday, but better chances hold
off until Saturday.
www.weather.gov/mkx
In the hours before
Special weather statement, Jun 21, 5:20 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
620 PM CDT Tue Jun 21 2022
WIZ062-067-220015-
Lafayette WI-Iowa WI-
620 PM CDT Tue Jun 21 2022
...Strong thunderstorms will impact portions of Lafayette and
southern Iowa Counties through 715 PM CDT...
At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Platteville to near Dubuque. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mineral Point, Darlington, Shullsburg, Belmont, Benton, Argyle,
Blanchardville, Wiota, New Diggings, South Wayne, Waldwick, Elk
Grove, Fayette, Lamont, Rewey, Hollandale, Gratiot, Platte Mounds,
Calamine and Lead Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4288 9043 4297 8984 4251 8984 4251 9043
TIME...MOT...LOC 2320Z 250DEG 29KT 4271 9043 4251 9067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WOODSpecial weather statement, Jun 21, 5:37 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
637 PM CDT Tue Jun 21 2022
WIZ046-047-057-058-220000-
Dodge WI-Columbia WI-Green Lake WI-Marquette WI-
637 PM CDT Tue Jun 21 2022
...A strong thunderstorm will impact portions of southern Green Lake,
northeastern Columbia, south central Marquette and northwestern Dodge
Counties through 700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pardeeville, or 10 miles east of Portage, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pardeeville, Randolph, Cambria, Manchester, Friesland, Kingston and
Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4354 8942 4369 8933 4369 8894 4345 8902
TIME...MOT...LOC 2337Z 280DEG 28KT 4359 8927
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ANDERSONThunderstorm Wind, Lafayette
- When
- June 21, 5:58 PM CST
- Where
- Lafayette County, Darlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.680, -90.120
A tree down blocking highway 23 in Darlington and additional tree damage in a nearby yard.
Thunderstorm Wind, Dane
- When
- June 21, 6:21 PM CST
- Where
- Dane County, 0.5 mi W of Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.220, -89.340
Thunderstorm Wind, Fond du Lac
- When
- June 21, 6:35 PM CST
- Where
- Fond du Lac County, 1.45 mi ENE of Oakfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.690, -88.525
A tree down and shingles blown off a shed.
Thunderstorm Wind, Dodge
- When
- June 21, 7:30 PM CST
- Where
- Dodge County, 0.69 mi S of Ashippun
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.210, -88.520
Small hail was observed during a measured wind gust of 67 MPH.
Thunderstorm Wind, Washington
- When
- June 21, 7:38 PM CST
- Where
- Washington County, 2.13 mi WNW of Holy Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.250, -88.370
Multiple trees down with a few trees blocking the roadway.
Thunderstorm Wind, Washington
- When
- June 21, 7:51 PM CST
- Where
- Washington County, 1.22 mi NW of Hubertus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 43.240, -88.240
Some trees down in Richfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 21 to 26, 202213 deaths · 6 events
- Drought in Iowa, June 21 to 30, 2022$1.3 million · 2 events
- Hail and Damaging Winds in Kansas, June 21, 20221 in hail · 22 events
- Excessive Heat and Heat in Wisconsin, June 21, 202220 events
- Heat in Mississippi, June 21 to 22, 202216 events
- Hail and Damaging Winds in Kansas, June 21, 20221 in hail · 13 events
- Heat in Tennessee, June 21 to 22, 202211 events
- Heat in Arkansas, June 21 to 22, 202210 events
- Damaging Winds in Iowa, June 21, 202265 kt wind · 9 events
- Heat in California, June 21, 20228 events
- Damaging Winds in Kansas, June 21, 202256 kt wind · 8 events
- Flash Flood and Flood in California, June 21 to 22, 2022$4,000 · 0.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037408, 1037409, 1037412, 1037415, 1037413, 1037414.